Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Opana ER (or really any ER med)

SoFarAwaySSoFarAway Posts: 17
edited 06/11/2012 - 8:49 AM in Pain Medications
I was recently prescribed Opana ER 5mg and I'm kind of wondering if there's a adjustment period when beginning ER medications. I was able to fall asleep okay the first night (no insomnia or sleep paralysis) but I had taken the drug at about 3:15pm. Yesterday I took it at 9:45am and was quite "beyond tired" when I finally laid down to sleep at 10:00pm. I kept feeling like I was getting shocks of electricity in my head. I mean, in general the drug makes me feel a bit tingly when I'm drifting off. These head shocks were quite different, though. I also kind of feel like I'm falling.

Is this a normal reaction to starting a rather potent ER drug? Should these feelings pass, or am I just... odd?

I have no experience with ER drugs. I understand their benefit and while I'm scared of them, I hope they'll be able to help me.


  • dilaurodilauro ConnecticutPosts: 9,865
    Pain medications, mostly Oxycontin and Opana.
    The 5mg ER you are taking is a very low dosage. Unless you are very sensitive to pain medications, I can not imagine some of the symptoms you are describing. I would contact your doctor or at least your pharmacist to describe how you are feeling.

    Some people take up to as much as 80mg 3 times a day plus some type of Immediate Relief medication for breakthrough pain.

    When I first starting taking ER medications, I found it much easier to adjust. The IR medications give you the quick pain relief and then tampers off rather quickly. With the ER, the pain relief is spread over the 8 to 12 hour period of time, so its more constant but develops less of an impact.

    But anytime you take medications and you feel something is just not right, contact the medical professionals who can help correctly.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • Thanks for your reply, Ron. I don't know what's wrong with me when it comes to medications. I also just switched from Neurontin to Lyrica and the Lyrica also makes me feel like I'm "falling" as I'm trying to drift off to sleep. Haven't been sleeping too well with either drug. Gosh, in the past a shot of Dilaudid gave me awful insomnia. I have other health problem going on and I was recently referred to an endocrinologist because I somehow have osteopenia at age twenty-one. Maybe even this endocrinologist can figure out what's up with me and drugs. I've had surgery before and never had trouble with medications.
Sign In or Register to comment.